| Catalog Number |
47177E |
| Medical Device Problem Code |
Separation Problem (4043)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/03/2025
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
Event or Problem Description
It was reported that bd alaris smartsite gravity set was separated.The following information was received by the initial reporter with the following verbatim.My problem with the bd tubing is the rigidity - i've heard both (b)(6) and (b)(6) (these are anesthetists that start iv¿s in our office) complain about this as well.It can be difficult to attach to the angio, it sometimes comes loose (causing a leak), and sometimes even starts to pull the iv out.Additional information received on 14mar: before use on a patient while priming the tubing.None, as the problem was discovered before it was attached to the pt.Iv fluid leaked out onto the floor.
Additional Manufacturer Narrative
The customer reported sets are disconnecting, and returned one unused set of material 47177e, lot unknown.Upon initial visual examination, the set verified the complaint of separation.The set was separated at the tubing/drip chamber connection.The set was examined under a microscope, and insufficient solvent was found.The manufacturing site has issued a corrective and preventative action for the drip chamber separation.The action performed is to mitigate the risk of recurrence of the issue.The root cause was attributed to the solvent dispenser and the solvent assembly process at the drip chamber connection.A device history record review could not be performed because the lot number is unknown.